CSN Login
Members Online: 8

Rash from Doxil

jean b
Posts: 77
Joined: Jun 2009

I have received 3 doses of Doxil. I was warned of a rash that could appear on my feet, hands or sores in my mouth. So far I have had none of these but I have a terrible (sunburn like) rash under my arms, under my breasts, and now on the trunk of my body and around my waist. I wore loose fitting clothing as I was told for a number of days after chemo. The only thing the doctor has been able to give me is a prescription strenth Eucerin cream which I may use twice a day. Does anyone else have this problem or know of any other treatment for the rash.
Thanks

jloe's picture
jloe
Posts: 175
Joined: Sep 2010

The chemo nurse told me to use over the counter Benadryl cream after a shower (not hot)and it worked for me. Hope this helps.

upsofloating's picture
upsofloating
Posts: 473
Joined: Dec 2009

I had similar rash from Doxil - but after second round Dr changed chemos as he thought this would just get worse with ea round and he would have to delay infusions. It resolved with no treatment but was quite uncomfortable as skin broke down in areas like it had blistered. I am sorry I have no treatment recommendation. Hope thse creams help.
Annie

sofarstillhere
Posts: 19
Joined: Feb 2010

Hi, Jean. You're lucky you only get the rash under your arms. I got the hand and foot syndrom, mouth sores and the rash. Learned how to deal with all of it though. I found I couldn't wear anything tight at all during the whole chemo time. I found that for me, if I took the ice and wrappped it in a cloth so it wouldn"t freeze me to pieces and put it on the rash under my arms, mostly, that really helped too. I didn't waer a bra the whole time. Hoope this will give you a little relief. Hang in there, Doxil can be very good. Patty

jloe's picture
jloe
Posts: 175
Joined: Sep 2010

like hives and not on my hands or feet. on my abdominal trunk area.

Rookerbird's picture
Rookerbird
Posts: 100
Joined: Feb 2011

I think Nancy said she'd used Eucerin Aquaphor lotion for a Doxil-related rash. Eucerin also makes a lotion called Calming Itch-Relief Treatment.

During the last 2 weeks, my doctor prescribed Biafine ointment for my hands when hand-foot syndrome appeared, and oral steroids for the 7 days after infusion.

Here's more info from the Doxil website.
http://www.doxil.com/ovarian-cancer/understanding-side-effects#4

Do:
--Wear loose clothing and avoid tight items like restrictive belts, jewelry, undergarments, knee-highs, socks, spandex, or panty hose
--Wash your skin gently and avoid rough or abrasive washcloths or shower mitts
--Use mild soaps
--Pat your skin gently with a soft towel after bathing; do not rub

Avoid:
--Contact with anything hot, including hot water or steam (for example, avoid washing the dishes by hand; avoid whirlpool baths, spas, or heated pools)
--Performing repetitive or friction-causing activities such as typing, mowing the lawn, vacuuming, sweeping, dusting, or mopping
--Aerobics, power walking, or other excessive physical activity

poopergirl14052's picture
poopergirl14052
Posts: 1179
Joined: Nov 2010

.I am oncaro/taxol and i broke out in little pinpoint sores that scabbed over. My chemo nurse told me it could be from my meds, so i only took a few but still broke out. Also my tongue burns a little and hurts at times. I used palmers cocoa butter lotion for a while until healed.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network